Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Have edema of the gut. Facing difficulty to breathe and pain in lower intestinal area. Any cure?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 1680 Questions
I have edema of the gut. So much pressure that even a few bites of food, and I'm not only too full, it is very hard for me to breathe. I can't lay down, (I use a c-pap) and find it very frustrating to have to sit up during the night. Also, my lower intestional area seems to be really crampy, and sitting on the toilet, rubbing my tummy area doesn't help. I am on 4 - 20mg flursomide tables, two in morning, two in evening, and while that helps some, it doesn't relieve it enough to be able to breath easily.
Posted Fri, 18 Jan 2013 in General Health
Answered by Dr. Ratnakar Kini 6 hours later
Thanks for posting your query.
I am Dr. Ratnakar Kini and I am pleased to answer your query.

Since you are diabetic and also have hypothyroidism, it is likely that the fullness and chest discomfort could be due to abdominal bloating and gastroesophageal reflux disease due to gastroparesis.

Control of blood glucose and prokinetic medications would provide relief. Discuss with your doctor about these medications.

Since you are 71 years old, I would advice you to undergo an upper GI endoscopy too for evaluation.

I hope that answers your question.
If you have no more questions, kindly accept this answer and rate this service.

Dr.Ratnakar Kini
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor